Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 21, NWS State College, PA

April 19, 2025Somerset County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 19, 2025, 8:39 PM EDT for Somerset County, Pennsylvania. It was in force for 36 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2025, 8:39 PM EDT (00:39 UTC)
Expired
Apr 19, 2025, 9:15 PM EDT
In force
36 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 116 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 8:46 PM EDTTSTM WND DMG2 S Confluence, PATree down onto house, through roof, no injuries.
Apr 19, 8:46 PM EDTTSTM WND DMG2 S Confluence, PATree down onto house, through roof, no injuries.
Apr 19, 8:57 PM EDTTSTM WND DMG2 Se Salisbury, PAEmergency management reports a silo collapsed into a barn, the barn collapsed.
Apr 19, 8:57 PM EDTTSTM WND DMG2 Se Salisbury, PAEmergency management reports a silo collapsed into a barn, the barn collapsed.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2025-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2025-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

334 
WUUS51 KCTP 200039
SVRCTP
PAC111-200115-
/O.NEW.KCTP.SV.W.0021.250420T0039Z-250420T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
839 PM EDT Sat Apr 19 2025

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Southern Somerset County in south central Pennsylvania...

* Until 915 PM EDT.

* At 839 PM EDT, a severe thunderstorm was located over Farmington,
  moving east at 70 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Wellersburg, Salisbury, Callimont, Confluence, Addison, Garrett,
  Meyersdale, Ursina, and Mount Davis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay inside a well built structure and keep away from windows.

&&

LAT...LON 3972 7938 3973 7941 3977 7938 3978 7939
      3979 7938 3978 7935 3980 7937 3982 7937
      3985 7942 3987 7941 3988 7876 3981 7876
      3972 7881
TIME...MOT...LOC 0039Z 268DEG 60KT 3978 7948 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DeVoir/Bauco

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:44 PM EDT, 55 minutes earlier.

Area forecast discussion, Apr 19, 7:44 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service State College PA
744 PM EDT Sat Apr 19 2025

.SYNOPSIS...
* A cold front will push southeast across the region through
  late evening accompanied by showers and scattered
  thunderstorms, with a few containing strong westerly wind
  gusts over 60 mph.

* After a partly sunny, cooler and drier Easter Sunday, another
  batch of showers on Monday will precede moderating
  temperatures and fair weather for the work week.

&&

.NEAR TERM /UNTIL 1 AM SUNDAY MORNING/...
Impressive bow echo raced across the central mountains through
the mid afternoon hours before exiting into the Pocono region.
Upstream activity has reached the Laurel Highlands and was
initially tall enough to prompt another SVR, but weakening radar
trends suggest quieter conditions will arrive by 8:00 pm.

Convection should be all but over by midnight. The front should
move through steadily and be through the CWA at that time.
Expect the air to dry out and help the nrn half of the area to
clear out. Expect 6-12KTs of wind and dropping Td will keep the
threat for fog low.

&&

.SHORT TERM /1 AM SUNDAY MORNING THROUGH TUESDAY/...
Easter Sunday will be partly sunny S and mostly sunny N as the
clouds linger north of the old front. Very seasonable maxes in
the u50s N and l70s S as the wind comes around to the east as it
lightens up thru the day. Clouds invade from the west later Sun
night, but initially clear-ish sky will allow for mins in the
40s. Temps may rise by morning and weak showers move in to the
wrn mtns by sunrise.

Warm front-cold front pair will be just a few hour apart on
Monday. Several showers and a few thunderstorms will affect the
area, mainly in the afternoon.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Spring is springing with no mentions of snow in the long term
fcst. This is thanks to long-wave ridging overhead and a
prolonged stretch of above average temperatures. One weather system
pushes through the region on Mon/Mon night bringing only light
rainfall amounts to the region (generally less than a quarter of
an inch). Then, we get a several day stretch of dry and mild
weather. 8H temps in the double digits above zero will mean
mild and even warm temps for most of the period. Another system
moves thru late in the period on Friday and Friday night,
bringing another chance for rain and perhaps some storms.

Highs in the 60s and 70s and lows in the 40s and 50s will be
trend. Mins should stay above freezing in all of Central PA
thru the period, with many nights only dipping into the m50s in
the S. Portions of northern PA who have not quite seen
grass/flowers takeoff yet should see a burst of green over the
next week or two.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Thunderstorms are mainly limited to areas south of JST and AOO
as of 23Z, with very little impact expected to any airfields
through the rest of the night. Wind gusts of 25 to 35 knots will
be possible for a few more hours before decreasing overnight.
VFR conditions are being observed everywhere except BFD where lo
clouds have started to move in. These low clouds will expand
southeastward into the overnight hours with MVFR ceilings
expected at JST after 03Z. A brief period of MVFR conditions is
also expected at UNV and AOO as well. Model RH profiles suggest
that low clouds could make it to IPT, but the HREF shows only a
30% chance of this happening.

Low clouds will dissipate into the morning as high pressure
builds in. VFR conditions are then expected for most of Sunday
with mainly clear skies. Winds will be light for most of the
area, though there could be a few hours of wind gusts to 25
knots east of UNV during the late morning/early afternoon.

Outlook...

Sun Night...VFR. Chance of rain showers at KBFD and KJST as
warm front lifts northeast.

Mon...Another round of showers and a few t-storms possible with
cold FROPA into Monday night. LLWS psbl.

Tue...Low cigs KBFD/KJST and few rain showers psbl early then
trending VFR.

Wed - Thu...VFR with mainly clear skies and light winds.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...DeVoir/Dangelo
NEAR TERM...DeVoir/Dangelo
SHORT TERM...Dangelo
LONG TERM...DeVoir/Banghoff
AVIATION...Bauco
Hazardous weather outlook, Apr 19, 4:11 AM EDT, 16 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
411 AM EDT Sat Apr 19 2025

PAZ028-033>036-050>053-056>059-063>066-200815-
Juniata-Somerset-Bedford-Fulton-Franklin-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
411 AM EDT Sat Apr 19 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010>012-017>019-024>027-037-041-042-045-046-049-200815-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
Union-
411 AM EDT Sat Apr 19 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

A cold front will push slowly Southeast across the region during the
late morning and afternoon hours. This airmass boundary will
combine with strong west-southwest winds present throughout a
deep layer of the atmosphere to bring the risk of gusty showers and
scattered strong to severe thunderstorms. Localized strong to
damaging straight-line winds over 60 mph are possible along with
small hail and occasional, dangerous cloud to ground lightning.

The storms will likely be moving to the east at 50 to 55 mph,
so stay closely follow NWS forecasts and any warnings and stay
aware of skies to the west and the quick approach of
thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Lambert

In the hours before

Local storm report, Apr 19, 4:25 PM EDT, 4 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
425 PM EDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     Tstm Wnd Dmg     5 E Loyalsockville      41.32N 76.83W
04/19/2025                   Lycoming           PA   911 Call Center

            Tree down.

&&

JCB
Local storm report, Apr 19, 4:28 PM EDT, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
428 PM EDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     Tstm Wnd Dmg     2 W Lairdsville         41.22N 76.66W
04/19/2025                   Lycoming           PA   911 Call Center

            Tree down on roadway.

&&

JCB
Local storm report, Apr 19, 4:34 PM EDT, 4 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
434 PM EDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Tstm Wnd Dmg     2 SSW Biggertown        41.24N 76.52W
04/19/2025                   Lycoming           PA   911 Call Center

            Tree down on wires.

&&

JCB
Special weather statement, Apr 19, 7:12 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service State College PA
712 PM EDT Sat Apr 19 2025

PAZ033-034-192345-
Bedford PA-Somerset PA-
712 PM EDT Sat Apr 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BEDFORD AND
NORTHERN SOMERSET COUNTIES THROUGH 745 PM EDT...

At 712 PM EDT, Doppler radar was tracking a strong thunderstorm near
Acosta, moving east at 70 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Acosta, Osterburg, Boswell, New Enterprise, Stoystown, Central City,
Indian Lake, Cessna, Ogletown, New Paris, Friedens, Schellsburg,
Flight 93 National Memorial, Hooversville, Bedford, Jennerstown, St.
Clairsville, Benson, Manns Choice, and Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4008 7926 4010 7923 4012 7921 4011 7919
      4012 7917 4016 7916 4016 7915 4019 7912
      4025 7845 4026 7837 4000 7839 4005 7928
TIME...MOT...LOC 2312Z 267DEG 66KT 4011 7919

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

DeVoir
Special weather statement, Apr 19, 7:48 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service State College PA
748 PM EDT Sat Apr 19 2025

PAZ026-034-035-200015-
Bedford PA-Fulton PA-Huntingdon PA-
748 PM EDT Sat Apr 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BEDFORD...
SOUTHWESTERN HUNTINGDON AND NORTHEASTERN FULTON COUNTIES THROUGH 815
PM EDT...

At 747 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Enterprise, moving east at 60 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Saltillo, Osterburg, Waterfall, Dudley, Hopewell, New Enterprise,
Rockhill Furnace, Cessna, Wells Tannery, Coalmont, Saxton, Defiance,
St. Clairsville, Orbisonia, Broad Top City, and Three Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4008 7853 4019 7852 4027 7789 4007 7786
TIME...MOT...LOC 2347Z 265DEG 54KT 4013 7844

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

DeVoir
Special weather statement, Apr 19, 8:34 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service State College PA
834 PM EDT Sat Apr 19 2025

PAZ033-200115-
Somerset PA-
834 PM EDT Sat Apr 19 2025

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 915 PM
EDT...

At 834 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Connellsville to Newburg. Movement was
east at 65 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Acosta, Addison, Berlin, Stoystown, Central City, Indian Lake, Seven
Springs, Rockwood, Friedens, Ursina, Wellersburg, Salisbury,
Callimont, New Baltimore, Casselman, Flight 93 National Memorial,
Confluence, Garrett, Hooversville, and New Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3972 7938 3973 7941 3977 7938 3978 7939
      3978 7935 3982 7937 3985 7942 3990 7940
      4009 7926 4012 7921 4011 7919 4014 7916
      4017 7870 4008 7873 4006 7876 3983 7875
      3972 7881
TIME...MOT...LOC 0034Z 268DEG 57KT 4005 7946 3944 7985

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

DeVoir

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:34 PM EDTSpecial Weather StatementCTPSomerset41 min
Apr 19, 9:11 PM EDTSevere Thunderstorm WarningCTPBedford, Fulton34 min
Apr 19, 9:41 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton34 min
Apr 19, 10:06 PM EDTSevere Thunderstorm WarningCTPAdams39 min
Apr 19, 10:26 PM EDTSevere Thunderstorm WarningCTPYork49 min
Apr 19, 10:58 PM EDTSpecial Weather StatementCTPLancaster17 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.